Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 7, 2019, 6:54 PM EDT for Bedford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2019, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 7, 2019, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Bedford County, PA
The radar
The State College radar (KCCX), 119 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WGUS51 KCTP 072254
FFWCTP
PAC009-080200-
/O.NEW.KCTP.FF.W.0012.190707T2254Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
654 PM EDT Sun Jul 7 2019
The National Weather Service in State College PA has issued a
* Flash Flood Warning for...
Southeastern Bedford County in south central Pennsylvania...
* Until 1000 PM EDT.
* At 654 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Breezewood, Clearville and Everett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3985 7848 4003 7842 4000 7821 3983 7829
3980 7831
$$
Banghoff1 follow-up statement
214
WGUS71 KCTP 080114
FFSCTP
Flash Flood Statement
National Weather Service State College PA
914 PM EDT Sun Jul 7 2019
PAC009-080200-
/O.CON.KCTP.FF.W.0012.000000T0000Z-190708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford PA-
914 PM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN BEDFORD COUNTY...
At 912 PM EDT, Doppler radar indicated thunderstorms have produced
heavy rain across the warned area. Up to three inches of rain have
fallen. Flash flooding may be ongoing in the warned area.
Some locations that likely experienced flooding include...
Breezewood, Clearville and Everett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall may cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3985 7848 4003 7842 4000 7821 3983 7829
3980 7831
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:25 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 4:25 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service State College PA 425 PM EDT Sun Jul 7 2019 .SYNOPSIS... Look for more showers and thunderstorms across the southern half of the area this afternoon and overnight. Some of the storms will bring heavy downpours and possibly flash flooding. Drier air will begin to move south across the area late tonight and on Monday. This will bring dry weather and more comfortable conditions into the middle of the week. The humidity rises for Thursday, then a cold front will push through by Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Active weather pattern continues. Weak low pressure and short wave trof will slowly moves just south of of the CWA this afternoon and evening. Ahead of the low will be slow moving showers and some thunderstorms for the southwest half of the CWA. HRRR continues to focus areas of potentially intense rainfall across this area, and once again we will issue a flash flood watch for portions of the area. Some indications that the showers could go a bit longer then previous evenings, so extended the watch until midnight and may extent if nocturnal convection develops. Some drier air should finally make its way into northern PA while muggy conditions continue across the south. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Some showers are likely across the south Monday morning, but as the day goes on drier air will begin to mix down from some drier air filtering in aloft. This is the beginning of a couple days of much needed drier weather for the area. Maxes on Monday will be in the u70s and l80s for most, just a deg or two cooler than today as the cold advection knocks the top of mixed layer temps down a deg or two C from today. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Ridging at the surface and aloft drifts east from the Ohio Valley and helps to gradually dry/clear things out Monday night through Wednesday, bringing us more comfortable nights with min temps in the 50s...to lower 60s across the Susquehanna Valley. Accompanying daytime temperatures that will be a few degrees above normal Tuesday and Wednesday will be light wind near and under the surface high pressure area. The moderate dewpoints and mainly clear skies at night will lead to patchy fog for several hours around daybreak both Tuesday and Wed mornings. Moisture will increase in advance of a cold front which will push through the Commonwealth Thursday or Thursday night. Preceding this front, moderate PWAT anomalies of plus 1-2 sigma and a decent south-southwesterly LLJ will lead to a high probability for afternoon and evening SHRA/TSRA - some of which could contain brief strong wind gusts. Afterward, the weather through the rest of the extended (Friday through Sunday period) will afford us with mainly dry weather, near to slightly below normal temps, and moderate humidity with sfc dewpoints initially in the 50s and 60s Friday and early Saturday as an area of PWATs around 20MM drifts overhead. For the bulk of next weekend, temps and dewpoints should slowly rise back to slightly above normal for Sunday afternoon with the chance of a stray shower or TSRA, primarily across northern PA and within the 18-23Z period. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Diurnal heating combined with humid airmass will allow scattered t-storms to develop near wavy frontal zone across the southwest 1/2 of the airspace through the afternoon/early evening. Widely scattered showers are forecast to spread eastward across the central and eastern airfields tonight into early Monday morning. Outside of brief local MVFR/IFR in heavy downpours, expect prevailing VFR into tonight. Model guidance generally agrees in lowering cig trends with MVFR to IFR possible 06-12Z Monday. .Outlook... Mon...Isolated PM showers t-storms possible mainly srn 3/4. Tue...No sig wx. Wed...Isolated PM t-storms possible NW 1/3. Thu...Showers/t-storms likely with next frontal system. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Monday for PAZ017>019-024>028- 033>036-056-063>065. && SYNOPSIS...Ross NEAR TERM...Ross SHORT TERM...Ross/Dangelo LONG TERM...Lambert AVIATION...Ross
Hazardous weather outlook, Jul 7, 4:55 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 PM EDT Sun Jul 7 2019 PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-082100- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Lancaster- 455 PM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to locally severe thunderstorms with gusty winds and hail will occur along and ahead of a cold front, as it pushes southeast across the region Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-033>036-056-063>065-082100- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland- Adams-York- 455 PM EDT Sun Jul 7 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to locally severe thunderstorms with gusty winds and hail will occur along and ahead of a cold front, as it pushes southeast across the region Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Jul 7, 1:42 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG ROXBURY 40.09N 77.67W
07/06/2019 FRANKLIN PA 911 CALL CENTER
MULTIPLE TREES DOWN IN ROXBURY
&&
EVENT NUMBER CTP1901533
TRAVISLocal storm report, Jul 7, 1:50 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG ROXBURY 40.09N 77.67W
07/06/2019 FRANKLIN PA 911 CALL CENTER
MULTIPLE TREES DOWN IN ROXBURY
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES
EVENT NUMBER CTP1901533
TRAVISLocal storm report, Jul 7, 5:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FLASH FLOOD WINDBER 40.23N 78.83W
07/07/2019 SOMERSET PA SOCIAL MEDIA
SIGNIFICANT FLOODING OF SMALL CREEK NEAR JONES AVENUE
JUST SOUTH OF WINDBER. PICTURES POSTED ON TWITTER.
&&
EVENT NUMBER CTP1901534
JRBLocal storm report, Jul 7, 5:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD 1 W PAINT 40.24N 78.87W
07/07/2019 SOMERSET PA 911 CALL CENTER
WATER RESUCE ON COTTAGE LANE ALONG PAINT CREEK.
&&
EVENT NUMBER CTP1901535
JMCLocal storm report, Jul 7, 5:41 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD PROSPECT 40.33N 78.91W
07/07/2019 CAMBRIA PA 911 CALL CENTER
FLOODING ALONG WILLIAM PENN AVENUE
&&
EVENT NUMBER CTP1901536
JMCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:01 PM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 17 more | 22 hr |
| Jul 7, 3:30 PM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 2 hr |
| Jul 7, 3:52 PM EDT | Areal Flood Advisory | CTP | Clearfield | 113 min |
| Jul 7, 4:40 PM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 7, 4:50 PM EDT | Areal Flood Advisory | CTP | Centre, Clearfield | 3 hr |
| Jul 7, 5:07 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 3 hr |
| Jul 7, 5:58 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Jul 7, 6:35 PM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Jul 7, 6:43 PM EDT | Areal Flood Advisory | CTP | Bedford, Fulton | 3 hr |
| Jul 7, 7:08 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jul 7, 7:09 PM EDT | Areal Flood Advisory | CTP | Adams, Franklin, York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.